Narrow Results Clear All
- Communication Improvement 3
- Culture of Safety 1
- Education and Training 1
- Error Reporting and Analysis 1
- Human Factors Engineering 1
- Quality Improvement Strategies 7
- Technologic Approaches 1
- North America 9
Search results for "Nurses"
Web Resource > Multi-use Website
AORN, Inc., 2170 South Parker Rd, Suite 300, Denver, CO 80231-5711.
This site hosts a guideline collection as a part of the Association of PeriOperative Registered Nurses' (AORN) patient safety initiative targeting the needs of perioperative registered nurses. It develops new guidelines related to patient safety issues (such as medication safety and prevention of retained surgical items) and helps health care professionals ensure that best practices are followed.
FDA Public Health Advisory. Silver Spring, MD: US Food and Drug Administration; December 21, 2007.
This Food and Drug Administration public health advisory alerts health care professionals, patients, and their caregivers to the possibility for overdoses of fentanyl in patients using fentanyl skin patches for pain control.
Food and Drug Administration (FDA) Patient Safety News. Show #60. February 2007.
This video segment shares recommendations for providers about safe prescribing of methadone for pain control, including heightened patient monitoring and encouraging patients to ask questions about how the drug will affect them.
Meeting/Conference > Government Resource
Public Meeting on Improving Patient Safety by Enhancing the Container Labeling for Parenteral Infusion Drug Products.
US Food and Drug Administration, Center for Drug Evaluation and Research. January 11, 2007.
The US Food and Drug Administration invited experts to comment on how labels for intravenous drugs could be designed to ensure the safe use of these medications through informed label redesign efforts.
Journal Article > Government Resource
Centers for Disease Control and Prevention. MMWR Morb Mortal Wkly Rep. 2007;56:1-4.
The Centers for Disease Control and Prevention (CDC) investigated adverse events related to cough and cold medications in infants. The investigation found three instances in which these medications were considered the underlying cause of death.
Food and Drug Administration (FDA) Patient Safety News. Show #58. December 2006.
This video story reviews a high-profile medication error and suggests actions to prevent similar incidents from occurring.
Tools/Toolkit > Government Resource
Huntington Valley, PA: Institute for Safe Medication Practices.
This Web site includes tools to help raise awareness about potential medication errors associated with using certain abbreviations. The tools are made available by Institute for Safe Medication Practices (ISMP) and U.S. Food and Drug Administration (FDA) as part of their national educational effort to eliminate the use of these abbreviations.
VA National Center for Patient Safety. Washington, DC: VA Central Office; April 6, 2006. Patient Safety Alert AL06-012.
This alert reports five instances of accidental infusion into an IV or peripherally inserted central catheter (PICC) line and suggests actions for preventing similar errors.
Manno MS. Nursing. 2006 Mar;36:56-61.
The author provides a comprehensive introduction to adverse drug events (ADEs), their impact, and strategies to prevent them. Nursing continuing education credits are available for the test on page 62.
Tools/Toolkit > Fact Sheet/FAQs
National Quality Forum. Rockville, MD: Agency for Healthcare Research and Quality; March 2005. AHRQ Publication No. 04-P025.
This fact sheet presents 30 safe practices that can work to reduce or prevent adverse events and medication errors. These practices can be universally adopted by all applicable health care settings to reduce the risk of harm to patients. The practices are derived from a 2003 consensus report developed by the National Quality Forum.